Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 23, 2004, 10:32 AM CST for Angelina County, Cherokee County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2004, 10:32 AM CST (16:32 UTC)
- Expired
- Feb 23, 2004, 11:15 AM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Angelina County, TX, Cherokee County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956
WUUS54 KSHV 231632
SVRSHV
TXC005-073-231715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST MON FEB 23 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
CHEROKEE COUNTY IN NORTHEAST TEXAS
* UNTIL 1115 AM CST
* AT 1027 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF WELLS...OR ABOUT 23 MILES
WEST OF LUFKIN...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WELLS BY 1040 AM CST
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 1115 AM CST.
LAT...LON 3148 9509 3151 9509 3154 9513 3169 9497
3160 9494 3151 9487 3142 9496
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:56 AM CST, 7 hours 36 minutes earlier.
Area forecast discussion, Feb 23, 2:56 AM CST, 7 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT 256 AM CST MON FEB 23 2004 .DISCUSSION... SOUTHWEST FLOW TO CONTINUE AHEAD OF UPPER TROUGH ALONG THE WEST COAST TODAY...UPPER LOW MOVING REDEVELOPING TO WEST TX BY 24/12...WITH MODELS IN CLOSE AGREEMENT...THEN MOVING IT EAST ACROSS TX AND INTO LA TUESDAY NIGHT AND EAST OF THE AREA ON WED...BUT COULD STILL BE SOME RAIN IN THE WRAP AROUND CLOUDS AT LEAST WED MORNING. SURFACE LOW TO BE OVER WEST TX TODAY AND MOVE OR REDEVELOP TO THE GULF COAST NEAR HOU ON TUESDAY AND MOVE TO SOUTHEAST LA BY WED MORNING. COULD BE SOME HEAVY RAIN TUESDAY AND TUESDAY NIGHT ACROSS EAST TX INTO NORTH LA. FFG IS ON THE LOW SIDE...SO A WATCH MAY BE NEEDED...BUT WILL HOLD OFF ON THAT AT THIS TIME. RAIN OVER THE SOUTHERN AND EASTERN SECTIONS...ASSOCIATED WITH WAA AND ISENTROPIC LIFT...SHOULD DECREASE DURING THE DAY AS LOW LEVEL FLOW WEAKENS AND BECOMES MORE SOUTHWEST OR WEST. WILL MORE THAN LIKELY BE A LULL IN THE RAIN TONIGHT...UNTIL THE UPPER LOW MOVES CLOSER ON TUESDAY...BEST CHANCE OF RAIN TONIGHT SHOULD BE OVER THE WEST...IF THE ETA IS CORRECT...SINCE IT IS A LITTLE FASTER IN MOVING THE RAIN BACK IN. HOWEVER THE GFS SEEMS TO HAVE THE BETTER HANDLE ON THE CURRENT RAIN AND SHORT WAVE...VORT MAX OVER NORTHERN MEXICO...WHICH IS PROGGED TO WEAKEN AS IT MOVES NORTHEAST TODAY. IV && .PRELIMINARY POINT TEMPS/POPS... SHV 58 53 57 42 / 80 50 80 80 MLU 55 51 58 43 / 80 50 80 80 TXK 57 49 55 40 / 70 50 80 80 TYR 60 51 54 39 / 70 70 90 70 LFK 63 54 58 42 / 80 70 90 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 23, 6:00 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON FEB 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE REGION TODAY. THE STORMS WILL MOSTLY LIKELY BE TO THE SOUTHEAST OF A LINE FROM EL DORADO ARKANSAS TO SHREVEPORT TO RUSK TEXAS TODAY. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN ACROSS NORTH LOUISIANA...MAINLY THIS MORNING. SHOWERS AND THUNDERSTORMS SHOULD DECREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS...BUT WILL SPREAD BACK INTO EAST TEXAS AFTER MIDNIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... AN UPPER LEVEL LOW WILL MOVE ACROSS EAST TEXAS TUESDAY AND INTO LOUISIANA TUESDAY NIGHT AND EAST OF THE REGION ON WEDNESDAY. RAIN AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE REGION TUESDAY AND TUESDAY NIGHT...BEFORE ENDING ON WEDNESDAY. HEAVY RAIN WILL BE POSSIBLE ACROSS EAST TEXAS ON TUESDAY AND ACROSS THE EASTERN SECTIONS OF EAST TEXAS AND NORTH LOUISIANA TUESDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:08 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.